Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

December 6, 2021Crisp County, Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Dec 6, 2021, 4:43 PM EST for Crisp County, Wilcox County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 4:43 PM EST (21:43 UTC)
Expired
Dec 6, 2021, 5:15 PM EST
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Crisp County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WWUS82 KFFC 062143
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
443 PM EST Mon Dec 6 2021
 
GAZ105>108-062215-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
443 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southern Pulaski,
Wilcox, southeastern Dooly and Crisp Counties through 515 PM EST...

At 442 PM EST, a line of strong thunderstorms was along a line
extending from Mock Springs to near Tippettville to near Raines, and
moving southeast at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Cordele, Rochelle, Arabi, Pineview, Pitts, East Crisp, Fort Early,
Georgia Veterans Memorial St Pk, Cedar Creek, Mock Springs, Antioch
Church, Pope City, Seville, Ocmulgee Banks, Finleyson, Hatley,
Wallace, Pleasant View, Tippettville and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3192 8392 3195 8393 3209 8371
      3224 8364 3222 8334 3218 8330 3215 8332
      3212 8332 3211 8334 3210 8332 3185 8337
      3185 8361 3180 8361 3180 8378
TIME...MOT...LOC 2142Z 300DEG 24KT 3222 8359 3207 8365 3190 8390 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 6, 2:54 PM EST, 1 hour 49 minutes earlier.

Area forecast discussion, Dec 6, 2:54 PM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
254 PM EST Mon Dec 6 2021

.SHORT TERM /Tonight through Tuesday Night/...

A sizable area of rain with a few embedded thunderstorms in advance
of an approaching cold front will continue pushing southeastward
through the afternoon. As expected, convective intensity has
subsided substantially as compared to this morning when this
activity was pushing across Alabama and Tennessee. Instability is
quite low (generally 250 J/kg or less MUCAPE) and more supportive
shear continues to lift northeastward out of the area. Thus, the
severe threat is quite low through the remainder of the afternoon,
though a gusty storm remains possible over the next few hours,
mainly across southwest portions of the area where instability is
slightly higher.

The cold front will push across north Georgia this afternoon and
evening and into central Georgia overnight. Any lingering showers
will end by this evening across north Georgia and gradually lessen
across central Georgia as frontal forcing weakens and upper support
diminishes further. As colder air filters in behind the front,
morning lows will be noticeably more winter-like across north
Georgia. Freezing temperatures are likely across far north Georgia
where skies will be largely clear, and mid-30s are forecast as far
south as the Atlanta metro.

The front will pull up stationary across south-central Georgia on
Tuesday. Largely overcast conditions will thus persist across
central Georgia with any vestiges of clearer skies in north Georgia
Tuesday morning gradually ending as clouds push back north through
the day. This will be in advance of an upper perturbation
approaching in the southwest flow aloft for late Tuesday. Scattered
light rain showers will again increase initially across central
Georgia Tuesday afternoon and lift northward Tuesday night into
Wednesday morning. Highs Tuesday will run a few degrees below normal
for a change, mainly in the 50s.

RW

&&

.LONG TERM /Wednesday through Monday/...

The extended period is characterized by an active weather pattern
bringing some much needed rainfall to the forecast area as portions
of north and central Georgia have been experiencing abnormally dry
conditions this fall. On Wednesday, only widespread showers are
anticipated through the afternoon since instability remains weak as
an upper level shortwave approaches the area. The shortwave is
superimposed over a stalled surface frontal boundary set up across
central Georgia that reinforces moisture at the lower levels of the
atmosphere. GFS progged PWATs hovering around 1.0" to 1.35", which
have backed off slightly from previous runs. Drier air sneaks in
behind the front, but only for a brief period of time during
northwesterly flow through the early morning hours of Thursday.
Westerly flow aloft coupled with a southerly flow component at the
surface allows moisture to be pumped into the region priming the
atmosphere for a chance at more precipitation to develop along the
surface frontal boundary draped over Georgia on Friday morning.

By this weekend, the upper level pattern becomes more active as a
longwave trough traverses the Great Plains and digs southward,
amplifying from the Great Lakes Region through the ArkLaTex by
Saturday afternoon. Global model guidance indicate better
agreement in the longwave trough retaining its positive tilt in
more recent runs as it approaches northwest Georgia Saturday,
though the Euro and Canadian solutions have a cut off low
developing at the upper levels. Progged PWATs surge up to 1.65"
with chance to likely PoPs anticipated across north and central
Georgia Saturday evening through Sunday. At this time, progged
MUCAPE approaches 500 J/kg across patchy areas of north and
central Georgia, with most of the instability remaining to our
southwest outside of the forecast area. As of now, given weak and
broad coverage of sufficient instability for our area,
thunderstorms are limited to slight chance. Additionally, warm
temperatures ahead of the cold front (high temperatures in the 70s
across much of the forecast area) as well as abundant moisture
surging from the Gulf of Mexico thanks to the southerly flow at
the surface, will result in the possibility of any isolated
thunderstorms bringing periods of heavy rainfall and gusty winds.
This system will need to be monitored in future forecasts
especially with respect to model trends in the orientation of the
trough axis that will ultimately play a role in severe weather
potential for this weekend. Monday, it remains to be seen whether
or not conditions will remain dry as models disagree over the
timing of trough/potential cut off low exiting the region.

KAL

&&

.AVIATION...
18Z Update...
Area of shra and embedded tsra will affect ATL area sites
primarily between 18-20z. Shra expected between 20-00Z at other
sites. Cigs will largely remain MVFR through this evening in the
1200-2500 ft range. Improvement to VFR expected at ATL/AHN sites
after 00-02z with lower cigs remaining at CSG/MCN overnight. SW
winds 8-12kts with intermittent gusts up to 15-20kts become NW
this evening and overnight with an eventual shift to NE and E
after 13-15Z Tuesday at speeds 4-7kts.

//ATL Confidence...18Z Update...
Medium confidence on afternoon cigs.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          40  56  41  57 /  30  10  40  40
Atlanta         38  55  45  58 /  20  20  50  40
Blairsville     28  52  36  51 /  10  10  40  30
Cartersville    33  54  41  55 /  10  10  40  30
Columbus        44  57  48  64 /  50  30  40  50
Gainesville     38  53  41  55 /  10  10  40  40
Macon           46  60  46  64 /  40  30  40  50
Rome            33  54  40  57 /  10  10  40  30
Peachtree City  37  56  44  59 /  20  20  50  40
Vidalia         54  64  51  67 /  20  30  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....KAL
AVIATION...RW
Hazardous weather outlook, Dec 6, 11:09 AM EST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1109 AM EST Mon Dec 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1109 AM EST Mon Dec 6 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A few thunderstorms are possible this afternoon and evening. Any
stronger storms would of producing locally heavy rainfall and
gusty winds, especially across western portions of Georgia.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated thunderstorms are possible Saturday and Sunday. Any
storms that develop will be capable of producing locally heavy
rainfall and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Dec 6, 3:11 PM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EST Mon Dec 6 2021

GAZ080-091>093-102>104-062045-
Macon GA-Schley GA-Stewart GA-Taylor GA-Sumter GA-Marion GA-
Webster GA-
311 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of west central Macon,
southern Marion, eastern Stewart, Webster, Schley, northwestern
Sumter and southwestern Taylor Counties through 345 PM EST...

At 311 PM EST, a line of strong thunderstorms was along a line
extending from Tazewell to near Seminole to Lumpkin, and moving
southeast at 30 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumpkin, Buena Vista, Ellaville, Preston, Richland, Plains, Ideal,
Weston, Putnam, Seminole, Murrays Crossroads, Westville, La Crosse,
Brooklyn, Leveretts, Troutman, Friendship, Tazewell, Doyle and Walls
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3192 8475 3207 8493 3222 8464 3244 8451
      3244 8437 3235 8415 3205 8429 3194 8442
      3197 8444 3192 8446
TIME...MOT...LOC 2011Z 301DEG 27KT 3238 8443 3219 8458 3208 8480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 6, 3:30 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EST Mon Dec 6 2021

GAZ080-081-093>095-062100-
Macon GA-Peach GA-Taylor GA-Houston GA-Crawford GA-
330 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of Macon, Peach, western
Houston, southern Crawford and eastern Taylor Counties through 400 PM
EST...

At 330 PM EST, a line of strong thunderstorms was along a line
extending from near Horns to Hicks to Ideal, and moving east at 40
mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Montezuma,
Marshallville, Reynolds, Ideal, Saint Louis, Whitewater State Park,
Nakomis, Meadowdale, Garden Valley, Hicks, Potterville, Lakewood,
Powerville, Moss Oak and Lee Pope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3239 8426 3249 8423 3268 8420 3269 8371
      3247 8370 3229 8383 3229 8390 3228 8390
      3228 8391
TIME...MOT...LOC 2030Z 272DEG 36KT 3267 8406 3248 8409 3238 8418

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 6, 3:39 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EST Mon Dec 6 2021

GAZ092-093-102>105-062115-
Macon GA-Schley GA-Stewart GA-Dooly GA-Sumter GA-Webster GA-
339 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southern Macon,
western Dooly, southeastern Stewart, Webster, southeastern Schley and
Sumter Counties through 415 PM EST...

At 338 PM EST, a line of strong thunderstorms was along a line
extending from near Ideal to La Crosse to near Centerpoint, and
moving east at 35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Ellaville, Oglethorpe, Preston, Montezuma, Plains,
Byromville, Ideal, Leslie, Andersonville, Lilly, De Soto, Dooling,
Weston, Desoto, Sumter, Lamar, Croxton Crossroads, New Era and La
Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3197 8444 3192 8446 3192 8482 3214 8446
      3213 8443 3215 8443 3220 8435 3238 8424
      3229 8391 3229 8380 3211 8381 3203 8394
      3203 8396 3202 8396 3191 8413 3192 8434
      3187 8434
TIME...MOT...LOC 2038Z 280DEG 32KT 3235 8416 3219 8427 3200 8457

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 6, 4:01 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EST Mon Dec 6 2021

GAZ093>095-105-062130-
Macon GA-Peach GA-Dooly GA-Houston GA-
401 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of northeastern Macon,
northeastern Dooly, Peach and Houston Counties through 430 PM EST...

At 401 PM EST, a line of strong thunderstorms was along a line
extending from Powerville to near Meadowdale to near Dooling, and
moving east at 35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Perry, Fort Valley, Warner Robins, Centerville, Byron, Unadilla,
Robins Air Force Base, Saint Louis, Hayneville, Meadowdale, Sand Bed,
Houston Lake, Grovania, Elko, Grove Park, Lakewood, Powerville, Moss
Oak, Bonaire and Miami Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3231 8401 3244 8392 3262 8388 3264 8385
      3262 8355 3258 8354 3257 8355 3253 8354
      3249 8349 3245 8350 3244 8349 3241 8348
      3239 8350 3240 8352 3229 8361 3228 8361
      3221 8368
TIME...MOT...LOC 2101Z 284DEG 30KT 3261 8378 3243 8384 3230 8391

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 6, 4:15 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EST Mon Dec 6 2021

GAZ104>108-062145-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
415 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southwestern Pulaski,
northwestern Wilcox, Dooly, eastern Sumter and Crisp Counties through
445 PM EST...

At 415 PM EST, a line of strong thunderstorms was along a line
extending from near Byromville to near Scrutchins, and moving east at
35 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Vienna, Unadilla, Arabi, Byromville, Pineview, Pinehurst,
Leslie, Lilly, De Soto, Dooling, Desoto, Cobb, Lamar, Richwood, Mock
Springs, Huntington, Seville, Finleyson and Drayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3186 8393 3190 8393 3191 8392 3192 8427
      3218 8404 3217 8403 3225 8397 3229 8390
      3229 8355 3209 8346 3180 8368 3180 8380
TIME...MOT...LOC 2115Z 291DEG 31KT 3224 8385 3192 8419

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Dec 6, 4:43 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EST Mon Dec 6 2021

GAZ105>108-062215-
Crisp GA-Dooly GA-Wilcox GA-Pulaski GA-
443 PM EST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southern Pulaski,
Wilcox, southeastern Dooly and Crisp Counties through 515 PM EST...

At 442 PM EST, a line of strong thunderstorms was along a line
extending from Mock Springs to near Tippettville to near Raines, and
moving southeast at 25 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Rochelle, Arabi, Pineview, Pitts, East Crisp, Fort Early,
Georgia Veterans Memorial St Pk, Cedar Creek, Mock Springs, Antioch
Church, Pope City, Seville, Ocmulgee Banks, Finleyson, Hatley,
Wallace, Pleasant View, Tippettville and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3192 8392 3195 8393 3209 8371
      3224 8364 3222 8334 3218 8330 3215 8332
      3212 8332 3211 8334 3210 8332 3185 8337
      3185 8361 3180 8361 3180 8378
TIME...MOT...LOC 2142Z 300DEG 24KT 3222 8359 3207 8365 3190 8390

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 5:16 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Coweta and 48 more5 hr
Dec 6, 2:58 PM ESTSpecial Weather StatementFFCTaylor32 min
Dec 6, 3:11 PM ESTSpecial Weather StatementFFCMarion, Schley, Stewart, Webster34 min
Dec 6, 3:30 PM ESTSpecial Weather StatementFFCMacon, Peach30 min
Dec 6, 3:39 PM ESTSpecial Weather StatementFFCSumter, Webster36 min
Dec 6, 4:01 PM ESTSpecial Weather StatementFFCHouston, Peach29 min
Dec 6, 4:15 PM ESTSpecial Weather StatementFFCCrisp, Dooly30 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.